MAUDE Adverse Event Report: BIOMET UK LTD. OXFORD ANAT BRG RT MD SIZE 3 PMA; KNEE PROSTHESIS

BIOMET UK LTD. OXFORD ANAT BRG RT MD SIZE 3 PMA; KNEE PROSTHESIS
Catalog Number 159575
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); High White Blood Cell Count (4594)
Date of Event 03/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - associated medical devices: oxford ph3 cementless fem sz m; item# 154926; lot# 7442863.Oxf uni cmntls tib sz d rm; item# 166577; lot# 7419786.G2 - foreign: new zealand.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient experienced a fall due to unknown reasons a week post initial oxford partial knee surgery.The implants cannot be ruled out as causing/contributing to the fall with the limited information provided.Subsequently, the patient developed an infection 2 weeks post initial operation.Approximately 4 weeks after the initial operation, the surgeon reopened the knee to wash it out and changed the bearing to a larger size because they believe that due to the fall, the ligaments were stretched, therefore a larger size bearing was inserted to ensure correct knee balance.Only the bearing was exchanged the femur and tibial implants were kept insitu.It was also noted that the patient was non-compliant with surgeons post op plan and changed his own dressing multiple times despite being told not to.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.A review of the sterilization certificate confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the bearing ref and no additional similar complaints for the lot regarding instability.Complaints are monitored per complaint trending process.Review of the complaint histories found no additional related complaints for the femoral and tibial components and the reported part and lot combinations regarding instability.Medical records were not provided, however, an health care professional has reviewed the case and states that conforming sterile certs can rule out the device as causing/contributing to infection; however, the cause of the fall remains unknown.The implants cannot be ruled out as causing/contributing to the fall with the limited information provided.The poly was upsized to balance the knee and provide additional stability.Although the fall and revision is concurrent with infection, it is a serious injury through fall assessment as a revision surgery occurred to correct a complication in which the device cannot be ruled out.Radiographs were provided and reviewed by a radiologist.The review identified a medial compartment hemiarthroplasty with radiolucent bearing possibly seen.No evidence for periprosthetic radiolucency on the single ap film has been noticed.With the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OXFORD ANAT BRG RT MD SIZE 3 PMA
Common Device Name
KNEE PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19114596
Report Number3002806535-2024-00143
Device Sequence Number7102431
Product Code NRA
UDI-Device Identifier05019279786213
UDI-Public(01)05019279786213(17)281107(10)7658502
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number159575
Device Lot Number7658502
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Supplement Date Received by Manufacturer06/14/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexPrefer Not To Disclose